Colorado, 2010

Tornadoes and Hail in Colorado, April 22, 2010

April 22, 2010 · NWS BOU · 8 events in 5 counties and zones

Severe thunderstorms produced large hail, strong winds and tornadoes across parts of Adams, Arapahoe, Elbert, Morgan and Weld Counties. The hail, up to half dollar size, came down so heavy along parts of Interstates 70 and 76 that snowplows had to be called out to remove it.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms produced large hail, strong winds and tornadoes across parts of Adams, Arapahoe, Elbert, Morgan and Weld Counties. The hail, up to half dollar size, came down so heavy along parts of Interstates 70 and 76 that snowplows had to be called out to remove it. In Weld and Morgan Counties, very heavy rain and hail accompanied thunderstorm winds up to 75 mph. The heavy rain caused some street flooding in parts of Greeley. Approximately 1300 residents lost power briefly in the towns of Johnston and Milliken. Two brief tornados were observed in Adams and Elbert Counties but no damage was reported. Several minor accidents were reported with snowpacked and slick road conditions along with very low visibilities.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 22, 2:48 AM MST, 10 hours 12 minutes earlier.

Area forecast discussion, Apr 22, 2:48 AM MST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
348 AM MDT THU APR 22 2010

.SHORT TERM...MAIN UPPER LEVEL IS OVER SRN NEVADA/SRN CALIFORNIA AND
WILL GRADUALLY BEGIN TO LIFT ENE LATER THIS AFTN THRU TONIGHT.  IN
ADVANCE OF THIS MAIN SYSTEM ONE FEATURE IS MOVING ACROSS NERN CO
EARLY THIS MORNING WHICH HAS TRIGGERED WIDESPREAD SHOWERS AND A FEW
TSTMS.  THIS FEATURE WILL LIKELY EXIT RGN BY 12Z WITH A DECREASE IN
ACTIVITY.  HOWEVER ANOTHER FEATURE NR THE FOUR CORNERS WILL MOVE ENE
INTO AREA BY MIDDAY AND LIKELY TRIGGER ADDITIONAL SHOWER AND TSTM
ACTIVITY BY LATE MORNING INTO THE AFTN HOURS AS FAVORABLE DIFFLUENT
FLOW IS OVER THE AREA.  IN ADDITION QG ASCENT WILL INCREASE WITH
THIS 2ND FEATURE AS WELL SO EXPECT PCPN TO BECOME MORE WIDESPREAD
OVER THE AREA BY AFTN.  SVR POTENTIAL THIS AFTN IS GOING TO DEPEND
ON HOW MUCH HEATING OCCURS AND WHERE MAIN SFC LOW SETS UP.  RIGHT
NOW I FAVOR MAIN SFC LOW KEEP CLOSER TO THE FOOTIHLLS WITH LOW LVL
FLOW MORE ESE ACROSS NERN CO AS SHOWN BY LATEST RUC.  THIS WOULD
KEEP MOST OF NERN CO ON THE COOLER SIDE HOWEVER THERE STILL WILL BE
QUITE A BIT OF INSTABILITY SO CAN NOT RULE OUT SOME ELEVATED SVR
STORMS WITH MARGINAL LARGE HAIL.  ALSO WITH ALL OF THE MOISTURE
AROUND WILL SEE SOME HEAVY RAINS AS WELL.  IN THE MTNS WILL GO WOTH
SCT POPS FOR THIS AFTN EXCEPT MENTION LIKELY IN ZONE 31.

BY TONIGHT MAIN UPPER LEVEL LOW WILL EVENTUALLY MOVE ENE INTO SERN
CO BY 12Z AND BECOME VERTICALLY STACKED.  BOTH NAM AND GFS HAVE
DECENT QG ASCENT ACROSS NRN CO OVERNIGHT.  BASED ON TRACK OF MAIN
UPPER LEVEL LOW PCPN WILL BE LIKELY OVER PORTIONS OF NERN CO BUT THE
QUESTION IS WHERE.  BOTH THE NAM AND GFS SHOW NWLY LOW LVL WINDS
ALONG THE FOOTHILLS AND FRONT RANGE WHILE THE RUC HAS MORE OF A NELY
COMPONENT OVERNIGHT.  THUS IF THE RUC IS RIGHT THERE COULD BE QUITE
A BIT OF UPSLOPE PCPN OVERNIGHT ALONG THE FRONT RANGE INTO THE
FOOTHILLS AND OVER THE PALMER DIVIDE WHILE AREAS OVER THE NERN
PLAINS GET MUCH LESS AS DRY SLOT DEVELOPS WITH MAIN UPPER LEVEL.  AT
THIS POINT ITS HARD TO SAY IF THE RUC WILL BE RIGHT OR NOT WITH LOW
LEVEL WIND FIELDS.  PAST EXPERIENCE WITH THESE TYPE OF SET UPS CAN
GO EITHER WAY.  IF THE NELY LOW LEVEL FLOW DOES MATERIALIZE THEN
COULD SEE HEAVY SNOWS DEVELOP IN THE HIGHER FOOTHILLS ABOVE 7500
FEET AND IN THE MTNS EAST OF THE DIVIDE AFER MIDNIGHT.  OVER THE
PALMER DIVIDE PCPN COULD MIX WITH SOME SNOW AFTER MIDNIGHT WITH THE
SNOW LEVEL LOWERING TO AROUND 6500 FEET BY 12Z.

.LONG TERM...THE NAM/GFS/ECMWF HAVE AN UPPER LOW CIRCULATION OVER
SOUTHEAST/EAST-CENTRAL COLORADO FRIDAY MORNING AT 12Z...WITH A
TRAILING TROUGH BACK INTO SOUTH-CENTRAL ARIZONA.   THE UPPER LOW IS
PROGGED TO MOVE INTO NORTHEAST/EAST-CENTRAL COLORADO BY 00Z FRIDAY
AFTERNOON.  BY 12Z SATURDAY MORNING...THE UPPER LOW IS PROGGED OVER
WEST CENTRAL KANSAS...WITH NORTHERLY FLOW ALOFT FOR THE FORECAST
AREA THROUGH THE DAY.  BY SATURDAY NIGHT...THE FLOW ALOFT BECOMES
MORE NORTHWESTERLY.  THE QG VERTICAL VELOCITY FIELDS HAVE UPWARD
VERTICAL MOTION PROGGED FOR THE FORECAST AREA FRIDAY AND FRIDAY
EVENING...ALTHOUGH IT IS NOT VERY STRONG.  WEAK DOWNWARD MOTION IS
PROGGED OVER THE CWA THE REST OF FRIDAY NIGHT THROUGH SATURDAY
NIGHT.  THE LOW LEVEL PRESSURE AND WIND FIELDS HAVE A SURFACE
CYCLONE ANYWHERE FROM THE NEBRASKA PANHANDLE ON THE NAM...TO ONE
OVER EAST-CENTRAL COLORADO ON THE GFS FRIDAY MORNING AT 12Z.  BY 00Z
FRIDAY AFTERNOON...THE GFS HAS IT OVER SOUTHEASTERN COLORADO...THE
NAM/ECMWF OVER NORTHWESTERN KANSAS.  FOR BOUNDARY LAYER WIND...THE
GFS AND ECMWF HAVE UPSLOPE FOR THE PLAINS...THE NAM HAS
NORTHWESTERLY DOWNSLOPING FLOW FRIDAY AND FRIDAY NIGHT.  ALL THREE
HAVE NORTH-NORTHWESTERLY FLOW AT THE SURFACE ON SATURDAY.  BY
SATURDAY NIGHT...NORTHWESTERLY FLOW IS PROGGED.  FOR MOISTURE...THE
MOUNTAINS AND EASTERN PLAINS ARE THOROUGHLY SATURATED ON
FRIDAY...BUT THE WESTERN PLAINS/URBAN CORRIDOR ARE DRIER IN THE
LOWER LEVELS WITH DOWNSLOPING OFF THE MOUNTAINS.  THE NAM IS DRIER
WITH THIS COMPARED TO THE GFS.  BY FRIDAY NIGHT...CONTINUING
SATURDAY...BOTH MODELS HAVE DEEP MOISTURE FOR ALL THE FORECAST
AREA.  THERE IS SOME DRYING SATURDAY NIGHT...ESPECIALLY ON THE GFS
AND OVER THE EAST.  THE FORECAST SOUNDINGS HAVE PRECIPITABLE WATER
VALUES IN THE 0.45 TO 0.65 INCH RANGE FOR THE PLAINS FRIDAY THROUGH
SATURDAY EVENING.  THE CAPE IS PRETTY SPARSE ON FRIDAY...WITH NONE
FRIDAY NIGHT AND SATURDAY.  THE LAPSE RATES ARE NOT STEEP AT ALL
THROUGH THE PERIODS.  THE WET-BULB ZERO READINGS POINT TO RAIN OVER
THE PLAINS.  WILL GO WITH A MIX IN THE FOOTHILLS AND PALMER RIDGE.
THE QPF FIELDS HAVE MEASURABLE PRECIPITATION OVER ALL THE FORECAST
AREA FRIDAY...WITH THE GFS' HIGHEST AMOUNTS ARE OVER THE
NORTHWESTERN FORECAST AREA...AND THE NAM'S BEST OVER THE EASTERN
THIRD OF THE CWA.  FOR FRIDAY NIGHT AND SATURDAY...THERE IS
WIDESPREAD PRECIPITATION FOR ALL AREAS...WITH MORE ON THE GFS.
SATURDAY NIGHT DRIES OUT...WITH JUST A TAD OVER THE MOUNTAINS.  SO
THE LONG AWAITED WET PERIOD FINALLY ARRIVED THIS AFTERNOON AND
TONIGHT FOR THE CWA.  THIS HELPS ME A BIT IN BELIEVING THE MODELS'
DEPICTION OF A WET PERIOD FRIDAY THROUGH SATURDAY.  FOR MOUNTAIN
POPS...ALONG WITH THE MOISTURE AND UPWARD SYNOPTIC SCALE ENERGY
...THERE IS SOME OROGRAPHIC ENHANCEMENT EXPECTED.  WILL KEEP THE
POPS HIGH THERE...FRIDAY THROUGH SATURDAY.  DURING THE DAYS...THE
SNOW WILL BE PRETTY WET.  WILL NOT GO ANY HIGHLIGHTS RIGHT NOW.  FOR
THE PLAINS...WILL GO "CHANCES" EARLY FRIDAY...THEN GO TO "LIKELY"S
BY LATER IN THE DAY CONTINUING INTO SATURDAY.  MAY LEAVE THE "SLIGHT
CHANCE" OF THUNDER IN THERE FOR MUCH OF THE FORECAST AREA...AT LEAST
INTO FRIDAY EVENING.  FOR TEMPERATURES...FRIDAY'S HIGHS COOL OFF 2-6
C FROM TODAY'S EXPECTED HIGHS.  SATURDAY'S HIGHS LOOK CLOSE TO
FRIDAY'S.  FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...
NORTHWESTERLY FLOW ALOFT IS PROGGED TO DOMINATE SUNDAY INTO EARLY
TUESDAY.  THERE IS AN UPPER TROUGH/CLOSED LOW IN THE FLOW NORTH AND
NORTHEAST OF THE FORECAST AREA.  IT WILL LIKELY BRING COOLER AIR IN
AND SOME UPSLOPE TO THE FORECAST AREA.  LATER TUESDAY AND WEDNESDAY
...AN UPPER RIDGE MOVES IN.  WILL CHANGE NOTHING FOR MONDAY THROUGH
WEDNESDAY.

&&

.AVIATION...SHOWERS AND A FEW TSTMS WILL LIKELY REDEVELOP BY MIDDAY
WITH SOME SMALL HAIL AND HEAVY RAIN POSSIBLE WITH ANY TSTM.  WINDS
SHOULD BE GENERALLY SELY THRU 18Z AND THEN MAY BECOME MORE ENE BY
AFTN.  AT THIS TIME FAVOR MAIN SFC LOW STAYING TO THE S OR SE OF THE
AIRPORT SO THAT IS WHY I FAVOR MORE OF A ENE COMPONENT IN THE AFTN.
MAY SEE IFR CONDITIONS THRU THE AFTN DUE TO LOW CEILINGS AND
VISIBILITIES DUE TO HEAVIER PCPN AT TIMES.  FOR TONIGHT COULD SEE
PERIODS OF RAIN WITH AN ISOLATED TSTM IN THE EARLY EVENING HOURS
WITH IFR CONDITIONS AT TIMES.  FOR NOW FAVOR WINDS BECOMING MORE NLY
BY EVENING AND OVERNIGHT.

NOTE...EFFECTIVE AT 15Z MONDAY APRIL 26 2010...THE NWS IN BOULDER
WILL BEGIN 3-HOURLY TAF ISSUANCES FOR KDEN.  THE INTERMEDIATE TAF
ISSUANCES AT 03Z...09Z...15Z...AND 21Z WILL BE ISSUED AS AMENDMENTS
TO THE TAFS ISSUED AT 00Z...06Z...12Z...AND 18Z.  THE INTERMEDIATE
TAFS WILL BE ISSUED DURING A 20 MINUTE WINDOW BETWEEN 50 MINUTES
AFTER THE HOUR AND 10 MINUTES AFTER THE HOUR.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

RPK/RJK
Hazardous weather outlook, Apr 22, 9:31 AM MST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1031 AM MDT THU APR 22 2010

COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1031 AM MDT THU APR 22 2010

...SEVERE WEATHER POSSIBLE ACROSS THE URBAN CORRIDOR AND EASTERN
PLAINS THIS AFTERNOON AND EVENING...

...WINTER WEATHER TO RETURN TO THE HIGHER ELEVATIONS TONIGHT THROUGH
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE ROCKIES WILL BRING
SHOWERS AND THUNDERSTORMS TO THE URBAN CORRIDOR AND PLAINS TODAY AND
TONIGHT. SOME OF THE STORMS WILL BECOME SEVERE WITH UP TO GOLF BALL
SIZE HAIL AND DAMAGING WIND GUSTS TO 60 MPH. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. THUNDERSTORMS WILL DECREASE OVERNIGHT AS RAIN
BECOMES WIDESPREAD.

FOR THE MOUNTAINS...SNOW WILL DEVELOP TONIGHT AND BECOME HEAVY AT
TIMES. THE SNOW LEVEL WILL LOWER OVERNIGHT AND BE AROUND 7000 FEET
BY FRIDAY MORNING. SNOWFALL AMOUNTS BY SUNRISE FRIDAY MORNING WILL
BE 5 TO 10 INCHES IN THE MOUNTAINS WITH LESSER AMOUNTS BELOW 9000
FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD PRECIPITATION IS EXPECTED ON FRIDAY THROUGH MOST OF
SATURDAY. MOUNTAIN AREAS MAY POTENTIALLY SEE UP TO TWO FEET OF
SNOW ACCUMULATION BY MIDDAY SATURDAY...WITH WEST AND NORTH FACING
SLOPES IN A POSITION TO SEE THE GREATEST ACCUMULATION. THE FRONT
RANGE FOOTHILLS MAY ALSO SEE SIGNIFICANT SNOW ACCUMULATION DURING
THIS PERIOD...ALTHOUGH EXACTLY WHAT ELEVATION MOST OF THIS SNOWFALL
WILL OCCUR REMAINS UNCERTAIN. PRECIPITATION ON THE PALMER DIVIDE MAY
FALL AS A MIX OF RAIN AND SNOW DURING THE DAY FRIDAY AND SATURDAY...
AND AS WET SNOW FRIDAY NIGHT WITH PERHAPS SEVERAL INCHES OF
ACCUMULATION BY SATURDAY MORNING. ON THE PLAINS PRECIPITATION SHOULD
REMAIN AS RAIN...ALTHOUGH HIGHER AREAS NEAR THE FOOTHILLS AND OUT
AROUND LIMON MAY SEE A MIX OF RAIN AND SNOW FRIDAY NIGHT WITH
TEMPERATURES AROUND FREEZING. A FEW THUNDERSTORMS MAY ALSO DEVELOP
DURING THE DAYLIGHT HOURS.

DRIER AND SLIGHTLY WARMER WEATHER SHOULD RETURN BRIEFLY TO THE
OUTLOOK AREA ON SUNDAY. THEN LOOK FOR ANOTHER CHANCE OF RAIN...SNOW
AND WIND IN THE HIGH COUNTRY AND A CHANCE OF RAIN SHOWERS AND
AFTERNOON THUNDERSTORMS AT LOWER ELEVATIONS ON MONDAY AS ANOTHER
WEATHER SYSTEM CLIPS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

MEIER/BAKER

In the hours before

Special weather statement, Apr 22, 7:06 AM MST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
806 AM MDT THU APR 22 2010

COZ041-045-046-049-221500-
WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
806 AM MDT THU APR 22 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHERN WASHINGTON COUNTY
  NORTHEASTERN LINCOLN COUNTY
  NORTHERN ELBERT COUNTY
  EASTERN ARAPAHOE COUNTY
  EASTERN ADAMS COUNTY

AT 805 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL UP TO THE SIZE
OF PENNIES HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF GENOA TO 11 MILES WEST OF SIMLA...OR
ALONG A LINE EXTENDING FROM 6 MILES EAST OF LIMON TO 32 MILES WEST
OF LIMON...MOVING NORTH AT 40 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
VALLEY...WOODLIN SCHOOL...THURMAN...SIMLA...SHAMROCK...MATHESON...
LINDON...LIMON...LEADER...LAST CHANCE...GENOA...ELBA...DEER TRAIL...
BYERS...ARRIBA...ANTON AND AGATE.

LAT...LON 3912 10439 3995 10421 3997 10298 3918 10331
TIME...MOT...LOC 1405Z 191DEG 34KT 3933 10356 3923 10426

The radar

The Denver radar (KFTG), 29 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, Arapahoe

When
April 22, 1:00 PM MST
Where
Arapahoe County, 5.33 mi E of (Apa)englwood Arapah
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.570, -104.730

Hail, Arapahoe

When
April 22, 1:00 PM MST
Where
Arapahoe County, 3.83 mi NW of (Bkf)buckley Air Force Base
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.740, -104.800

Hail, Adams

When
April 22, 2:10 PM MST
Where
Adams County, 19.81 mi NNE of Strasburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.000, -104.220

Tornado, Elbert

When
April 22, 2:28 PM MST
Where
Elbert County, 9.59 mi W of Lowland
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.520, -104.160

A tornado touched down briefly but did no damage.

Tornado, Adams

When
April 22, 2:38 PM MST
Where
Adams County, 17.06 mi NE of Strasburg
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.900, -104.080

A tornado touched down briefly but did no damage.

Thunderstorm Wind, Morgan

When
April 22, 2:38 PM MST
Where
Morgan County, Hoyt
Measured
65 kt (75 mph) measured gust
Reported by
Emergency Manager
Coordinates
40.020, -104.070

Hail, Morgan

When
April 22, 3:24 PM MST
Where
Morgan County, 3.61 mi NNE of Hoyt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.070, -104.050

Thunderstorm Wind, Weld

When
April 22, 4:35 PM MST
Where
Weld County, 3.74 mi W of Stoneham
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.610, -103.720

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyThe tornado archive for Colorado, 2010Warnings in Colorado, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222537, 222539, 222540, 222545, 222546, 222548, 222541, 222550.